# SDR 2020FA0000239

- Difficulty date: April 27, 2020
- Submitted: April 28, 2020
- Operation: General aviation
- Aircraft: N521AV
- Make and model: Gippld GA8
- Aircraft serial: GA813199
- Aircraft time: 5,586 hours
- Engine: Lyc IO540K1A5
- Engine time: 1,190 hours
- System (JASC): 7603 · Power Lever
- Part: Nut
- Part number: MS210423
- Condition: Missing
- Location: Throttle Cable
- Part time: 1,190 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CREW BEGAN FLIGHT TRAINING TO GET RE QUALIFIED FOR GA8. AFTER COMPLETING PRACTICE MANEUVERS,CREW PROCEEDED TO AKIACHAK TO DO SPOT LANDING WITH CROSSWIND. AFTER THIRD LANDING EXECUTED A FULL STOP WITH TAXI BACK. AFTER A NORMAL DEMONSTRATED SOFT TAKEOFF, TRAINEE ATTEMPTED TO REDUCE POWER TO CRUISE AT PATTERN ALTITUDE, BUT POWER REMAINED AT FULL MANIFOLD PRESSURE. MOVED THROTTLE SEVERAL TIMES WITH FULL NOW EFFECT. PIC ATTEMPTED TO ADJUST THROTTLE.  AS WELL WITH NO CHANGE. PIC TOOK CONTROL . PROCEEDED TO BET AND DECLARED EMERGENCY NOTIFYING TOWER, AND DISPATCH OF SITUATION.TOWER GAVE FLIGHT CREW TO CIRCLE  TO WAIT FOR DOT TO STAND BY FOR ASSISTANCE. FLIGHT CREW CIRCLED AND AFTER DOT WAS READY PROCEEDED WITH VERY WIDE PATTERN  AND A LOW AND LONG FINAL. OVER THRESHOLD PIC CUT MIXTURE, SLIPPED AIRCRAFT, ADDED CO- PILOT FLAPS AT PIC COMMAND ALONG WITH TURNING MAGS OFF AND FULL SELECTOR OFF. ROLLED OF TAXI WAY G ONTO YUTE AIR RAMP AS PER TOWERS REQUEST.DISPATCH WAS ALERTED AIRCRAFT SAFELY ON GROUND AND SECURED. MAINTENANCE FOUND THAT THROTTLE CABLE WAS NOT CONNECTED TO THROTTLE LEVER TO THROTTLE CABLE AND FEMALE ROD END. NUT WAS MISSING MS21042-3. PRESUME FAULTY NUT AS PHASE 2 WAS COMPLIED WITH 62.6 HOURS PRIOR TO EVENT AND WAS INSPECTED CONTROLS SECTION O ON 3/19/20. PER GA8 PHASE 2 CARD INSPECTION THROTTLE CONTROL GA 8 MM 76-00-00. MIXTURE CONTROL WAS FOUND DISCONNECTED 4-13-20. MISSING NUT AND CABLE WAS TO MIXTURE CONTROL WAS REATTACHED.
